Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How high and how much time
Jan 18, 2005

I was diagnosed a year-in-a-half ago with PCP at the same time HIV. My t-cells were 17 and viral load greater than 750,000. One week later I was diagnosed with CMV colitis.

Once I finally was released from the hospital my new doctor started me on Kaletra, Viread, Epivir and I continued my PCP and CMV treatments. My t-cells after 3 months made it 54 and viral came down to 100,000 but I felt discouraged thinking my t-cells would have been higher so I stopped taking all my meds. Now I know that was not the best decistion.

Nine months later I was back in the hospital with PCP. My t-cells were then down to 4 and viral load 250,000.

Now I have been back on meds for almost 6 months and my t-cells are only 76 and my HIV and CMV viral loads are both undectable.

Realistically, how high can I expect my t-cells to get and how long will it take?

Response from Dr. Pierone

There is a long-term study of a Kaletra-based regimen that is out past 5 years of follow up and is relevant to your situation. Some of the patients in this study originally had less than 50 CD4 cells and these individuals with very low counts have demonstrated a long-term trend of increasing CD4 counts year after year. After 5 years most are over 200 and some are well above this level. Remember that you are involved in a marathon, not a sprint. So stick to your treatment regimen and get back to us yearly to let us know how things go. Best of luck to you!



Previous
HAART/L-Lysine
Next
Question from Brazil (High VL)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement